MAUDE Adverse Event Report: LUMENIS BE LTD. LIGHTSHEER DUET HS/ET; POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE: GEX

LUMENIS BE LTD. LIGHTSHEER DUET HS/ET; POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE: GEX
Model Number LIGHTSHEER DUET HS/ET
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Insufficient Information (4580)
Date of Event 04/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information, patient photo.The device gasb00000:(b)(6) was installed in the facility on (b)(6)2013 and the most recent pm was done on (b)(6)2022.Service engineer tested the device on 05/03/2023 and advised: "the customer reported that the system is burning patients and vacuum is too low on hs handpiece.Began by replacing the water filter and vacuum filters, performed handpiece calibration.Cleaned all internal parts from dust, system is running better post service.Finally, performed an energy output test: all passed within manufacture specifications".Device malfunction wasn't the suspected cause of the adverse event.Lumenis representative called and spoke with the customer who was very upset that her service contract insurance was canceled.She didn't want to pay $2200 to have a filter replaced.The customer was advised to call the service team and work with them.Lumenis strongly recommends to perform timely maintenance of their devices.Initiative and payment for technical service to keep the device in proper working condition lies on customer's responsibility regardless to the type of service contract.According to the service manual: " the system monitors the vacuum pressure of the hs handpiece.Vacuum level is set to a user selected pressure value.After pressing the trigger, the system allows four seconds to reach the user selected pressure with a tolerance of ± 2 inches hg.If the desired pressure is not reached within this time, the system will not allow the user to fire the laser.The error message is displayed.This error message can be cleared by releasing and pressing trigger".Therefore, it's impossible to operate the system having low vacuum level.According to the risk file: rd-1084050_n lightsheer duet risk management matrix, par.1.1.7.2 the risk of wrong vacuum indication due to filter clogging, has been evaluated and lies within acceptable limits.Risk control measures: software monitors the tip vacuum on the hs handpiece and does not allow lasing if threshold is not reached.Disposable tip with vacuum filter to void clogging air filters are added to disposable tip on the hs handpiece to collect debris and reduce particles from entering into the systems internal components.User manual provides user guidelines on disposable tip usage.According to the information received there is no malfunction found on the system.Clinical evaluation wasn't performed, because the customer did not sent neither incident form nor photos to lumenis.Due to lack of clinical information it's impossible to confirm or exclude user error as well as determine severity of the injury.Therefore, lumenis is reporting this event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly and a follow-up medwatch report will be submitted.
 
Event or Problem Description
Lumenis received an adverse event report on eight (8) patients who sustained burn following treatment by lightsheer duet device.Since customer reported on 8 injured patients, but did not send us even one incident form, this case will be treated in one single complaint.

Brand Name
LIGHTSHEER DUET HS/ET
Common Device Name
POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE: GEX
Manufacturer (Section D)
LUMENIS BE LTD.
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD.
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692 36
IS   2069236
Manufacturer Contact
roman vernik
9 hakidma st.
p.o.b 426
yokneam illit, israel 20692-36
IS   2069236
MDR Report Key16973306
Report Number3021349626-2023-00009
Device Sequence Number6724130
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLIGHTSHEER DUET HS/ET
Device Catalogue NumberGASB00000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MW5113591
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic